Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 46, NWS Green Bay, WI

June 6, 2021

NWS Green Bay, WI issued this small craft advisory at Jun 6, 2021, 3:14 AM CDT. It took effect at Jun 6, 2021, 12:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2021, 3:14 AM CDT (08:14 UTC)
In effect from
Jun 6, 2021, 12:00 PM CDT
Expired
Jun 7, 2021, 3:17 AM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

201 
WHUS73 KGRB 060814
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
314 AM CDT Sun Jun 6 2021

LMZ541-542-061615-
/O.CAN.KGRB.SC.Y.0045.000000T0000Z-210606T0900Z/
/O.NEW.KGRB.SC.Y.0046.210606T1700Z-210607T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
314 AM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CDT
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves
  3 to 6 ft expected this afternoon and tonight.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...From noon today to 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ543-061615-
/O.NEW.KGRB.SC.Y.0046.210606T1700Z-210607T0900Z/
Two Rivers to Sheboygan WI-
314 AM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CDT
MONDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves
  3 to 5 ft expected this afternoon and tonight.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...From noon today to 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kurimski
4 follow-up statements
459 
WHUS73 KGRB 061524
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1024 AM CDT Sun Jun 6 2021

LMZ541>543-062330-
/O.CON.KGRB.SC.Y.0046.210606T1700Z-210607T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1024 AM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected this afternoon and tonight.

* WHERE...Lake Michigan nearshore waters from Washington Island to
  Sheboygan.

* WHEN...Through 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

mpc
644 
WHUS73 KGRB 062013
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
313 PM CDT Sun Jun 6 2021

LMZ541>543-070415-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-210607T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
313 PM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...South winds 10 to 20 kt with gusts to 25 kt and waves 4 
  to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
033 
WHUS73 KGRB 070209
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
909 PM CDT Sun Jun 6 2021

LMZ541>543-070900-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-210607T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
909 PM CDT Sun Jun 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...South winds 10 to 20 kt and waves 4 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
910 
WHUS73 KGRB 070817
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
317 AM CDT Mon Jun 7 2021

LMZ541>543-070930-
/O.CAN.KGRB.SC.Y.0046.000000T0000Z-210607T0900Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
317 AM CDT Mon Jun 7 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have fallen across Lake Michigan. Therefore the
Small Craft Advisory has been cancelled.

$$

Kurimski

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 10:13 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 5, 10:13 PM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
1013 PM CDT Sat Jun 5 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 321 PM CDT Sat Jun 5 2021

The latest RAP analysis and satellite/radar imagery show a
decaying cold front stretched out from west-central Minnesota
across Lake Superior. Thundershowers developed along the U.P.
border this morning, but have since exited across northern Lake
Michigan. It's possible that this convection was robust enough to
disrupt lake breeze circulations which would impact storm
potential later today. Otherwise, temperatures are warming into
the middle 80s to lower 90s early this afternoon across northeast
Wisconsin. Surface based instability has increased to about 2000
j/kg across northern Wisconsin, but inhibition remains substantial
and there is little to no convective clouds present. Given the
large inhibition, confidence remains low regarding redevelopment
of thunderstorms over the U.P. later this afternoon, and high
resolution models are generally unenthusiastic about this
possibility. Will remove thunderstorm potential through 7 pm.
Thunderstorm potential and marine hazards are the main forecast
concerns in this part of the forecast.

Tonight...The most likely area for thunderstorm development will
occur over the central Upper Peninsula where convergence along
lake breezes will serve as the trigger. But given the previous
storm activity and lack of confidence as depicted in the models,
will remove thunderstorm chances for the evening. Otherwise, the
very warm airmass will remain in place and breezy southwest winds
should prevent temps from falling very fast. Lows from the middle
60s to near 70.

Sunday...Deep layer southwest flow will continue to bring in a
very warm airmass into the state. Deeper gulf moisture will be
surging northward but only reach into southern Wisconsin by late
in the day. Meanwhile a weak cold front will slide into Minnesota
by the afternoon. Neither of these features look to be in close
enough proximity for any impact on our weather. The surface flow
looks to back somewhat over Lake Michigan, which will lead to
increased onshore flow and higher waves along the NE WI shoreline
during the afternoon. Another small craft advisory/beach hazard
statement may be needed as a result starting in the afternoon.
Temperatures may be a degree or two cooler than today, though
could be several degrees cooler near Lake Michigan if the winds
turn onshore.

.LONG TERM...Sunday Night Through Saturday
Issued at 321 PM CDT Sat Jun 5 2021

The continued heat and various chances for showers and storms are
the main highlights from this forecast period. However, model
guidance does show signs of winds turning east sometime towards the
end of the work week which could turn the heat down a bit with less
90s occurring.

Sunday night through Tuesday...Breezy southwesterly winds will
continue through early Monday morning as the pressure gradient
decreases overnight. With the southwesterly flow continuing to pull
warmer and moist air into the area Sunday night, a mild and humid
night is forecast with low temperatures ranging from the middle 60s
to lower 70s. At the same time, a surface front, weakening with
time, will slowly move southwest from MN into northwestern WI. With
little forcing associated with this front by the time it reaches
north-central and far northeast WI Monday afternoon, do not
anticipate anything more than a few showers/storms developing along
it. In addition, diurnally driven scattered showers and storms are
possible across the entire forecast area Monday afternoon, as well
as Tuesday afternoon. With well above normal PWATs expected over the
area Monday into Tuesday, any storms would be capable of producing
brief, heavy downpours. This moisture will also result in humid
conditions on Monday and Tuesday, with high temperatures in the
middle 80s to lower 90s.

Rest of the extended...A broad upper-level high pressure system will
build over the Upper Mississippi Valley into Wednesday. A few
diurnally driven showers and storms may develop over the forecast
area Wednesday afternoon due to the continued influx of moisture
from the mean southwest flow. Beyond Wednesday, models differ with
the solutions over the forecast area with any upstream systems.
However, as previously mentioned, there still appears to be some
model agreement with winds turning east sometime late next week,
which would put an end to the 90 degree days.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1009 PM CDT Sat Jun 5 2021

VFR conditions are expected through the TAF period. Low-level
wind shear will develop at the beginning of the TAF period, and
continue into early Sunday morning. Gusty southwest surface winds
will redevelop by Sunday afternoon, with gusts to 20 or 25 kts.
Low-level wind shear is expected to redevelop over north central
WI, including the RHI TAF site, by late Sunday evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......Hykin
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
257 PM CDT Sat Jun 5 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
257 PM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Hazardous swimming conditions and an increased chance of rip
currents on Lake Michigan beaches are possible from Sunday
afternoon through early Monday morning.

There is a chance of thunderstorms at times, mainly in the
afternoon and evening, each day Monday through Friday. Widespread
severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected tonight.

LMZ521-522-541>543-062000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
257 PM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gusty southwest to south winds are expected to produce conditions
hazardous to small craft through late tonight, particularly north
of Manitowoc.

There is a slight chance for thunderstorms north of Sturgeon Bay
this afternoon and evening. Gusty winds and hail will be possible
in the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Conditions hazardous to small craft are expected from Sunday
afternoon into Monday morning due to persistent south winds and
high waves.

There is a chance of thunderstorms each day Monday through
Friday. Any storms which develop will pose a hazard to mariners.

MPC/Hykin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:14 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc20 hr

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.